MAUDE Adverse Event Report: COVIDIEN EEA; STAPLER, SURGICAL

COVIDIEN EEA; STAPLER, SURGICAL
Model Number EEA33
Medical Device Problem Codes Detachment of Device or Device Component (2907); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, intra-operatively, upon approximating or closing the stapler, the anvil did not attach or remain attached to the center-rod of the stapler.The anvil disengaged.No device component fell into the patient¿s cavity.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the staple guide noted the presence of a full complement of staples.Further inspection noted that the green bar was visible in the indicator window and the safety feature was not engaged.The staple guide was observed to be attached to the instrument with no damage to the staple guide.The anvil of the instrument was observed to be not tilted and attached to the instrument.Further inspection of the anvil cutting ring showed no traces of knife impression and the ring was received intact.One of the retainer legs of the anvil was observed to be bent.Functional testing noted that due to the observed retainer leg damage of the clinical anvil, a representative anvil was attached to the center rod without difficulty prior to firing the instrument.The wing nut and safety functioned properly upon rotating the twist knob.The green bar was visible within the indicator window when the twist knob was fully closed.The instrument was applied to the appropriate test media producing acceptable results.It was reported that the anvil was difficult to attach and that it disengaged.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues may occur if the anvil is manipulated with excessive force during the attachment to the instrument, or if the anvil is mishandled during the removal of fitting accessories.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not grasp/clamp on the legs (open end) of the anvil/center rod assembly.Doing so could bend the legs and make it difficult to at tach/detach the anvil to the integrated trocar of the stapler.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24629490
Report Number2647580-2026-00706
Device Sequence Number8985875
Product Code GAG
UDI-Device Identifier10884523005561
UDI-Public(01)10884523005561(17)290430(10)P4E1043
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K221003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEA33
Device Catalogue NumberEEA33
Device Lot NumberP4E1043
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown